Alert archive / Oklahoma / Special Weather Statements in 2017

Special Weather Statement, NWS Tulsa, OK

August 6, 2017LeFlore County, Oklahoma; Sebastian County, Arkansas

NWS Tulsa, OK issued this special weather statement at Aug 6, 2017, 5:27 AM CDT for LeFlore County, Oklahoma; Sebastian County, Arkansas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2017, 5:27 AM CDT (10:27 UTC)
Expired
Aug 6, 2017, 6:15 AM CDT
In force
48 min
Issued by
NWS Tulsa, OK

Counties Sebastian County, AR, LeFlore County, OK

The radar

The Western Arkansas radar (KSRX), 34 km from the middle of the area, began a volume at 10:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 10.5 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2017-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2017-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 324 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
992 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
324 m²/s²
0-3 km storm-relative helicity
495 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted.

813 
WWUS84 KTSA 061027
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
527 AM CDT SUN AUG 6 2017
 
ARZ019-029-OKZ072-074>076-061115-
Sebastian AR-Crawford AR-Haskell OK-Latimer OK-Sequoyah OK-
Le Flore OK-
527 AM CDT SUN AUG 6 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CRAWFORD...
SEBASTIAN...SOUTHEASTERN HASKELL...EASTERN SEQUOYAH...NORTHEASTERN
LATIMER AND LE FLORE COUNTIES UNTIL 615 AM CDT...

At 527 AM CDT, strong thunderstorms were located along a line
extending from 2 miles west of Roland to 4 miles northeast of Wister
to near Bengal. Movement was southeast at 30 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations in or near the path include...
Fort Smith...                     Van Buren...
Sallisaw...                       Poteau...
Greenwood...                      Barling...
Pocola...                         Muldrow...
Heavener...                       Roland...
Lavaca...                         Spiro...
Arkoma...                         Panama...
Wister...                         Hackett...
Howe...                           Hartford...
Huntington...                     Bonanza...

This includes the following highways,
 Interstate 40 in Arkansas between mile markers 0 and 8.
 Interstate 40 in Oklahoma between mile markers 309 and 328.
 Interstate 540 between mile markers 1 and 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Tulsa.

&&

LAT...LON 3495 9430 3496 9437 3493 9444 3481 9445
      3465 9484 3498 9530 3513 9485 3560 9472
      3542 9416
TIME...MOT...LOC 1027Z 299DEG 25KT 3541 9455 3501 9467 3485 9504 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 6, 4:14 AM CDT, 1 hour 13 minutes earlier.

Area forecast discussion, Aug 6, 4:14 AM CDT, 1 hour 13 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
414 AM CDT Sun Aug 6 2017

.DISCUSSION...
Forward propagating MCS continues to move across eastern OK and
into northwest AR early this morning, with a well-defined MCV
approaching SW corner of Missouri. Enhanced low level wind shear
southeast of the MCV made things REAL interesting in the Tulsa
metro earlier tonight, in the form at least one probable tornado.
Fortunately, shear is becoming less favorable as the storm
complex moves into Arkansas, though a few strong wind gusts will
remain possible. Rainfall rates have been quite impressive, on the
order of 2-3 inches per hour in places, and a few totals
exceeding 5 inches across Osage/Washington counties. Much of Flood
Watch area has seen significant rainfall and any additional
amounts could lead to flooding issues. Elsewhere, the progressive
nature of storms and lack of antecedent rainfall should limit the
flood threat, Will need to monitor for possible training of storms
this morning across southeast OK closer to the vicinity of
Outflow boundary laid down by overnight storms as low/mid level
flow veers, but moisture transport will likely weaken.

Effective frontal boundary will be forced south through today by
convective complex, with most likely area for additional
development this afternoon across southeast OK. Depending on how
things evolve this morning and then later today, a Flash Flood
watch may be needed for some areas mainly south of I-40.

The weather pattern the next several days will remain rather
active with moderate WNW flow aloft persisting and a frontal
boundary in the area being reinforced by repeated rounds of
showers and thunderstorms. In other words the exact opposite of
what you would expect in early August. Temperatures will be
dictated largely be convective trends but will average well below
normal, particularly daytime highs through early this week.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   84  70  83  67 /  80  40  20  20
FSM   83  72  84  70 / 100  60  50  30
MLC   86  72  83  70 /  80  70  60  40
BVO   83  67  82  64 /  70  20  10  10
FYV   79  67  80  65 / 100  40  30  20
BYV   78  66  80  64 / 100  40  20  10
MKO   83  70  83  68 /  80  50  40  20
MIO   81  67  81  64 / 100  20  10  10
F10   84  70  82  68 /  80  60  40  30
HHW   93  74  84  71 /  70  80  70  60

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch until 1 PM CDT this afternoon for OKZ054>058-
     060>063-067-068.

AR...None.
&&

SHORT TERM...12
LONG TERM....14
Hazardous weather outlook, Aug 6, 4:55 AM CDT, 32 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
455 AM CDT Sun Aug 6 2017

ARZ001-002-010-011-019-020-029-OKZ049-053>076-071000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
455 AM CDT Sun Aug 6 2017

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Southeast Oklahoma and northwest Arkansas.
	ONSET...Ongoing.

FLASH FLOOD.
	SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Southeast Oklahoma and northwest Arkansas.
	ONSET...Ongoing.

HEAVY RAIN.
	RISK...Significant.
	AREA...Southeast Oklahoma and northwest Arkansas.
	ONSET...Ongoing.

DISCUSSION...
A line of strong thunderstorms will continue to move southeast across
northwest Arkansas and southeast Oklahoma this morning. Very heavy rain
and gusty winds will be possible in the stronger storms. 3 to 5 inches
of rain fell overnight across portions of northeast Oklahoma and
flooding is ongoing in some areas. A flash flood watch remain in
effect until 1 pm this afternoon for portions of northeast Oklahoma.

Additional thunderstorm development will be possible this afternoon,
especially across southeast Oklahoma along any remnant outflow boundaries
from this mornings convection. A few of these storms could be severe
with damaging winds to 60 mph and very heavy rain. Flooding could
also become a concern if storms move over the same areas.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.
MONDAY...Thunderstorm Potential...Heavy Rain Potential.
TUESDAY THROUGH FRIDAY...Thunderstorm Potential.
SATURDAY...Thunderstorm Potential...Heavy Rain Potential.

EXTENDED DISCUSSION...
An unsettled weather pattern will persist for the remainder of the
work week with chances for showers and thunderstorms each day.

weather.gov/tulsa contains additional information.

In the hours before

Local storm report, Aug 6, 3:15 AM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
315 AM CDT SUN AUG 06 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0314 AM     FLOOD            BEGGS                   35.74N 96.07W
08/06/2017                   OKMULGEE           OK   EMERGENCY MNGR

            HIGHWAY 16 AND ALT 75 BOTH CLOSED DUE TO HIGH WATER.

&&

CAS
Special weather statement, Aug 6, 3:24 AM CDT, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Tulsa OK
324 AM CDT SUN AUG 6 2017

ARZ001-010-019-OKZ063-069-070-072-074-060930-
Benton AR-Washington AR-Crawford AR-Haskell OK-Adair OK-Muskogee OK-
Sequoyah OK-Delaware OK-
324 AM CDT SUN AUG 6 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BENTON...CRAWFORD...
WASHINGTON...SOUTHEASTERN DELAWARE...NORTHEASTERN HASKELL...
SEQUOYAH...SOUTHEASTERN ADAIR AND SOUTHEASTERN MUSKOGEE COUNTIES
UNTIL 430 AM CDT...

At 323 AM CDT, strong thunderstorms were located along a line
extending from 3 miles north of Siloam Springs to 3 miles west of
Lincoln to 4 miles east of Bunch to 4 miles west of Tamaha. Movement
was east at 35 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations in or near the path include...
Fort Smith...                     Fayetteville...
Springdale...                     Rogers...
Bentonville...                    Van Buren...
Siloam Springs...                 Sallisaw...
Stilwell...                       Cedarville...
Mountainburg...                   Natural Dam...
Lowell...                         Farmington...
Prairie Grove...                  Muldrow...
Roland...                         Gentry...
Elkins...                         Tontitown...

This includes the following highways,
 Interstate 40 in Arkansas between mile markers 0 and 5.
 Interstate 40 in Oklahoma between mile markers 293 and 328.
 Interstate 49 between mile markers 24 and 84.

A severe thunderstorm watch remains in effect until 400 AM CDT for
northeastern and east central Oklahoma.

LAT...LON 3560 9412 3544 9437 3545 9441 3540 9443
      3532 9456 3532 9468 3536 9475 3533 9479
      3536 9521 3568 9476 3596 9456 3631 9464
      3636 9401 3584 9395
TIME...MOT...LOC 0823Z 279DEG 29KT 3623 9454 3595 9448 3568 9468 3540
9507
Local storm report, Aug 6, 3:36 AM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
336 AM CDT SUN AUG 06 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 AM     TSTM WND DMG     OOLOGAH                 36.45N 95.71W
08/06/2017                   ROGERS             OK   PUBLIC

            MULTIPLE LARGE TREES DOWN. SHEET METAL PULLED OFF BARNS.
            TIME ESTIMATED FROM RADAR.

0215 AM     TSTM WND DMG     TULSA                   36.13N 95.92W
08/06/2017                   TULSA              OK   BROADCAST MEDIA

            NUMEROUS REPORTS OF DAMAGE TO ROOFS, SIGNS, POWER POLES
            ALONG 41ST STREET BETWEEN SHERIDAN AND MEMORIAL AVE.

0225 AM     TSTM WND DMG     BROKEN ARROW            36.05N 95.79W
08/06/2017                   TULSA              OK   NWS EMPLOYEE

            NUMEROUS LARGE TREE LIMBS DOWN ON NORTH SIDE OF BROKEN
            ARROW.

&&

CAS
Special weather statement, Aug 6, 3:45 AM CDT, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Tulsa OK
345 AM CDT SUN AUG 6 2017

OKZ065-066-070>074-076-060945-
Haskell OK-Pittsburg OK-Muskogee OK-Okmulgee OK-Sequoyah OK-
Okfuskee OK-Le Flore OK-McIntosh OK-
345 AM CDT SUN AUG 6 2017

...SIGNIFICANT WEATHER ADVISORY FOR HASKELL...MCINTOSH...WESTERN
SEQUOYAH...NORTH CENTRAL LE FLORE...NORTHERN PITTSBURG...SOUTHEASTERN
MUSKOGEE...SOUTH CENTRAL OKMULGEE AND SOUTHEASTERN OKFUSKEE COUNTIES
UNTIL 445 AM CDT...

At 345 AM CDT, strong thunderstorms were located along a line
extending from Horntown to 6 miles southwest of Webbers Falls.
Movement was southeast at 20 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations in or near the path include...
Mcalester...                      Sallisaw...
Eufaula...                        Stigler...
Henryetta...                      Checotah...
Warner...                         Vian...
Quinton...                        Weleetka...
Gore...                           Porum...
Webbers Falls...                  Keota...
Crowder...                        Whitefield...
Gans...                           Kinta...
Canadian...                       Tamaha...

This includes Interstate 40 in Oklahoma between mile markers 239 and
316.

A severe thunderstorm watch remains in effect until 400 AM CDT for
east central Oklahoma.

LAT...LON 3564 9508 3532 9451 3485 9609 3505 9609
      3506 9607 3509 9606 3512 9603 3512 9601
      3515 9601 3515 9598 3529 9598 3529 9643
      3531 9644 3532 9644
TIME...MOT...LOC 0845Z 316DEG 17KT 3507 9625 3543 9519
Special weather statement, Aug 6, 4:50 AM CDT, 37 minutes before
Special Weather Statement
National Weather Service Tulsa OK
450 AM CDT SUN AUG 6 2017

ARZ019-020-029-OKZ072>076-061030-
Sebastian AR-Franklin AR-Crawford AR-Haskell OK-Pittsburg OK-
Latimer OK-Sequoyah OK-Le Flore OK-
450 AM CDT SUN AUG 6 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN FRANKLIN...SOUTHERN
CRAWFORD...SEBASTIAN...HASKELL...SOUTHEASTERN SEQUOYAH...LATIMER...
CENTRAL LE FLORE AND EASTERN PITTSBURG COUNTIES UNTIL 530 AM CDT...

At 449 AM CDT, strong thunderstorms were located along a line
extending from near Dyer to 3 miles southeast of Cameron to 5 miles
northeast of Krebs. Movement was southeast at 20 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations in or near the path include...
Fort Smith...                     Van Buren...
Sallisaw...                       Poteau...
Wilburton...                      Stigler...
Charleston...                     Cedarville...
Mountainburg...                   Greenwood...
Alma...                           Barling...
Pocola...                         Muldrow...
Heavener...                       Roland...
Lavaca...                         Spiro...
Hartshorne...                     Krebs...

This includes the following highways,
 Interstate 40 in Arkansas between mile markers 0 and 26.
 Interstate 40 in Oklahoma between mile markers 310 and 328.
 Interstate 540 between mile markers 1 and 14.
 Interstate 49 between mile markers 22 and 29.

LAT...LON 3540 9379 3531 9381 3532 9392 3523 9392
      3523 9403 3514 9403 3514 9414 3510 9414
      3506 9425 3497 9424 3496 9437 3468 9531
      3468 9551 3462 9554 3513 9582 3529 9528
      3526 9524 3532 9517 3563 9414 3537 9373
TIME...MOT...LOC 0949Z 298DEG 19KT 3551 9411 3511 9448 3497 9564
Special weather statement, Aug 6, 5:27 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
527 AM CDT SUN AUG 6 2017

ARZ019-029-OKZ072-074>076-061115-
Sebastian AR-Crawford AR-Haskell OK-Latimer OK-Sequoyah OK-
Le Flore OK-
527 AM CDT SUN AUG 6 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CRAWFORD...
SEBASTIAN...SOUTHEASTERN HASKELL...EASTERN SEQUOYAH...NORTHEASTERN
LATIMER AND LE FLORE COUNTIES UNTIL 615 AM CDT...

At 527 AM CDT, strong thunderstorms were located along a line
extending from 2 miles west of Roland to 4 miles northeast of Wister
to near Bengal. Movement was southeast at 30 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations in or near the path include...
Fort Smith...                     Van Buren...
Sallisaw...                       Poteau...
Greenwood...                      Barling...
Pocola...                         Muldrow...
Heavener...                       Roland...
Lavaca...                         Spiro...
Arkoma...                         Panama...
Wister...                         Hackett...
Howe...                           Hartford...
Huntington...                     Bonanza...

This includes the following highways,
 Interstate 40 in Arkansas between mile markers 0 and 8.
 Interstate 40 in Oklahoma between mile markers 309 and 328.
 Interstate 540 between mile markers 1 and 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Tulsa.

&&

LAT...LON 3495 9430 3496 9437 3493 9444 3481 9445
      3465 9484 3498 9530 3513 9485 3560 9472
      3542 9416
TIME...MOT...LOC 1027Z 299DEG 25KT 3541 9455 3501 9467 3485 9504

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 7:32 PM CDTSevere Thunderstorm WarningTSAOsage58 min
Aug 5, 8:24 PM CDTSpecial Weather StatementTSAOsage36 min
Aug 5, 8:52 PM CDTSpecial Weather StatementTSAOsage38 min
Aug 5, 9:07 PM CDTSpecial Weather StatementTSAKay68 min
Aug 5, 9:20 PM CDTAreal Flood AdvisoryTSAOsage5 hr
Aug 5, 10:10 PM CDTSevere Thunderstorm WarningTSAOsage35 min
Aug 5, 10:42 PM CDTSevere Thunderstorm WarningTSAOsage33 min
Aug 5, 11:00 PM CDTSpecial Weather StatementTSAWashington30 min
Aug 5, 11:13 PM CDTSpecial Weather StatementTSAOsage32 min
Aug 5, 11:48 PM CDTFlash Flood WarningTSAOsage3 hr
Aug 5, 11:52 PM CDTSpecial Weather StatementTSAOsage38 min
Aug 5, 11:59 PM CDTSpecial Weather StatementTSAOsage31 min
Aug 6, 12:18 AM CDTSpecial Weather StatementTSAOsage, Pawnee, Rogers27 min
Aug 6, 12:40 AM CDTAreal Flood AdvisoryTSAOsage, Washington4 hr
Aug 6, 12:44 AM CDTSpecial Weather StatementTSACreek, Tulsa61 min
Aug 6, 12:57 AM CDTAreal Flood AdvisoryTSAOsage, Tulsa, Washington4 hr
Aug 6, 1:08 AM CDTSevere Thunderstorm WarningTSACreek, Nowata, Osage, Rogers, Tulsa, Wagoner and 1 more67 min
Aug 6, 1:25 AM CDTTornado WarningTSARogers, Tulsa, Wagoner35 min
Aug 6, 1:29 AM CDTSevere Thunderstorm WarningTSACherokee, Mayes, Rogers, Tulsa, Wagoner46 min
Aug 6, 1:37 AM CDTTornado WarningTSANowata, Rogers23 min
Aug 6, 1:42 AM CDTTornado WarningTSAMayes, Rogers21 min
Aug 6, 1:43 AM CDTTornado WarningTSAMayes, Rogers, Wagoner32 min
Aug 6, 1:56 AM CDTTornado WarningTSACherokee, Delaware, Mayes, Wagoner17 min
Aug 6, 2:05 AM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Delaware, Mayes, Muskogee, Sequoyah and 1 more40 min
Aug 6, 2:21 AM CDTFlash Flood WarningTSACreek, Tulsa6 hr
Aug 6, 2:45 AM CDTSpecial Weather StatementTSAAdair, Cherokee45 min
Aug 6, 2:53 AM CDTAreal Flood AdvisoryTSAMuskogee, Okmulgee, Wagoner4 hr
Aug 6, 3:21 AM CDTAreal Flood WarningTSANowata, Osage, Washington6 hr
Aug 6, 3:24 AM CDTSpecial Weather StatementTSASequoyah66 min
Aug 6, 3:45 AM CDTSpecial Weather StatementTSAHaskell, McIntosh60 min
Aug 6, 4:50 AM CDTSpecial Weather StatementTSAHaskell, Latimer, LeFlore40 min
Aug 6, 5:03 AM CDTAreal Flood AdvisoryTSAHaskell, Latimer, LeFlore, McIntosh, Muskogee, Okmulgee and 2 more3 hr
Aug 6, 8:14 AM CDTAreal Flood WarningTSACreek, Tulsa24 hr
Aug 6, 8:25 AM CDTAreal Flood AdvisoryTSAHaskell, Latimer, LeFlore3 hr
Aug 6, 8:32 AM CDTFlash Flood WarningTSAHaskell, Latimer, LeFlore4 hr
Aug 6, 8:46 AM CDTAreal Flood AdvisoryTSAChoctaw, Latimer, LeFlore, Pittsburg, Pushmataha4 hr

Nearby

Special Weather Statements in Oklahoma, 2017Special Weather Statements in Arkansas, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.